MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0430-B
Medical Device Problem Codes Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the duodenal artery using ruby coils, a ruby coil detachment handle (handle), and a lantern delivery microcatheter (lantern).During the procedure, the physician used the handle to implant one ruby coil into the target vessel.While attempting to detach the next ruby coil, the coil could not be detached using the handle nor could it be detached manually.While removing the ruby coil, it became stuck inside the lantern and the physician realized it had detached.Therefore, the ruby coil and the lantern were removed together as a system.The procedure was completed using a new lantern, additional ruby coils, and the same handle.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10261399
Report Number3005168196-2020-00933
Device Sequence Number3083798
Product Code HCG
UDI-Device Identifier00814548018607
UDI-Public00814548018607
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0430-B
Device Catalogue NumberRBY2C0430
Device Lot NumberF93640
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Date Report Sent to FDA01/01/2005